MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D; VASCULAR EMBOLIZATION DEVICE
Model Number 100310HFRM-V-3D-A2
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The analysis is currently underway.The instructions for use (ifu) identifies premature and difficult or delayed coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization treatment of an aneurysm, the coil appeared to detach; however, it actually detached within the microcatheter while removing the delivery system.The coil and microcatheter were withdrawn as a system without incident.The procedure was completed successfully with other coils.The patient awoke from the procedure with no issues.There was no report of intervention or injury to the patient.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant severely stretched at proximal/distal end, stuck inside the returned microcatheter, and to be separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a stretched tail/tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament, causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYDROSOFT 3D
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11926048
Report Number2032493-2021-00216
Device Sequence Number3181794
Product Code HCG
UDI-Device Identifier00816777026590
UDI-Public(01)00816777026590(11)200803(17)250731(10)2008035W6
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number100310HFRM-V-3D-A2
Device Catalogue Number100310HFRM-V
Device Lot Number2008035W6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1